Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jan 12, 2018, 3:11 PM EST for Martin County, Saint Lucie County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2018, 3:11 PM EST (20:11 UTC)
- Expired
- Jan 12, 2018, 4:00 PM EST
- In force
- 49 min
- Issued by
- NWS Melbourne, FL
Counties Martin County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 103 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
480
WWUS82 KMLB 122011
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
311 PM EST FRI JAN 12 2018
FLZ059-064-122100-
St. Lucie FL-Martin FL-
311 PM EST FRI JAN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE AND MARTIN COUNTIES
UNTIL 400 PM EST...
At 310 PM EST, Doppler radar was tracking a strong thunderstorm near
J And S Fish Camp, moving northeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead
to ponding of water on roadways.
&&
LAT...LON 2697 8008 2697 8014 2696 8015 2696 8061
2711 8066 2712 8068 2723 8068 2747 8054
2756 8033 2756 8032 2757 8033 2759 8029
2707 8008
TIME...MOT...LOC 2010Z 217DEG 44KT 2706 8057
$$
VolkmerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jan 12, 2:02 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 12, 2:02 PM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
202 PM EST Fri Jan 12 2018
.DISCUSSION...
...Fast Moving Showers and Isolated Storms Areawide through Early
Evening...
...Cooler and Drier Conditions Expected this Weekend into Early Next
Week...
Current-Tonight...Very warm across ECFL early this afternoon with
temperature readings well into the 70s and lower 80s areawide. A few
M80s may still occur this afternoon...especially southward. A
vigorous upper-level trough over the northeast GOMEX will drive a
strong cold front through east central FL this evening. The pressure
gradient has tightened over the area today with breezy/gusty SWRLY
winds. KMLB NEXRAD 88D shows an increasing coverage of showers and
embedded thunder over western/southern Florida. This activity will
continue to press eastward into early evening with individual cells
moving northeast at 35 to 45 mph.
Threats from heavier showers/isolated storms include torrential
downpours, lightning, and gusty winds in upwards of 40 to 50 mph.
These showers/storms will pose a risk to boaters over inland lakes,
as well as along the east coast/intracoastal waterways. This due to
the fast moving nature of the activity. Mariners or anyone else with
outdoor interests will need to keep an eye to the sky this afternoon
and early evening for these fast approaching cells and seek safe
harbor/shelter well in advance.
This showery precipitation ahead of the approaching frontal boundary
will push off of the east coast with rainfall ending along the I-4
corridor around mid-evening, Space Coast by around midnight, and
further south across the Treasure Coast by around 1-2 AM. Much drier
air will filter southward behind the front with PWAT values around
0.50 inches by sunrise Sat morning. Overnight lows, cooler,
generally in the L-M 50s, perhaps U50s to near 60 degrees Martin
County coast, and M-U40s north of I-4. Winds will become WSW/W
behind the front with speeds falling to 5-10 mph later this
evening/overnight.
Sat...Post frontal conditions with high pressure building into the
region from the northwest. Early morning light westerly winds will
veer slightly to WNW/NW through the day with speeds increasing to 8-
12 mph on average. Due to the nature of the westerly flow, we may
see some Stratocumulus streaming into the area from the GOMEX,
though conditions will be drier as a whole. Cooler air will move
down the peninsula with afternoon highs on the order of 10-15
degrees cooler than on Fri. Expect U50s to around 60 north of I-4, L-
M60s south through the Space Coast and U60s for the Treasure Coast.
Sat Night...Low level N/NW flow will usher in colder air as high
pressure builds from the upper Midwest toward the Ohio Valley. Low
temperatures will drop into the mid to upper 30s across much of the
interior and coastal areas from nrn Brevard county northward. Low
temps will not be quite as cold along the Treasure coast in the
lower to mid 40s.
Previous...Sunday...Cold high pressure centered across much of the
Oh/MS valleys will continue to usher colder air swd into the state.
N winds will slowly veer onshore along the coastal co's by
afternoon. A healthy pressure gradient will contribute to rather
chilly and breezy conditions with highs only making it to the L60s
at best with U50s N of metro Orlando. Some marine source clouds
sneaking in from the NE late in the day wl prevent any further
notable temperature increases. Sun night temps will be a cat or two
warmer thanks to onshore component and incrsg clouds, however
readings will be a few degrees below normal with isolated showers
psbl along the cst and marine areas.
Next Week...The large scale picture for much of the upcoming week
will feature a deepening cyclone over Grt Lakes early in the week
ejecting Ewd followed by another large area of high pressure
migrating Swd from the Nrn plains. This feature will supply several
days of dry and relatively cooler air to the SE states and FL with
stable NE flow pattern locally setting up from around Tue through
late in the work week. Pcpn chcs will largely be confined to the
local marine area during this period.
&&
.AVIATION...Gusty SSWRLY winds as the pgrad tightens in advance of a
strong approaching cold front. The front should move through this
evening, eventually pushing all convection off of the east coast and
into the western Atlc. Winds will veer to WSW/W this evening behind
the boundary with speeds 5-10kts. Cooler/drier conditions expected
on Sat with W/WNW winds 8-12 kts. The deep W/WNW flow may allow for
marine stratocu to stream from the GOMEX into ECFL during the day.
Movement of cells (this aftn/early eve) will be towards the
northeast at 35 to 45 kts. Torrential rains, gusty winds, and
lightning will be the main aviation hazards. Tempo MVFR assoc with
precip and mainly VFR conds behind the front later this
evening/overnight.
&&
.MARINE...Current-Tonight...An upper-level trough will drive a
strong cold front across the local coastal waters this evening,
preceded by likely shower chances and isolated lightning storms.
Torrential rains, gusty winds in excess of 35 kts, and cloud to
water lightning strikes will be the main threats. Movement of
individual cells will be toward the northeast at 40 to 50 kts.
Expect decreasing rain chances late evening/overnight as the system
quickly advances eastward. S/SSW winds ahead of the front will veer
to W/WNW behind it. Wind speeds over the open Atlc will increase to
15-20 kts with frequent higher gusts. Seas 3-5 FT very near shore
and 5-7 FT further offshore, possibly to 8 FT well offshore the
Volusia coast. Winds and seas locally higher invof convection.
SCA's continue from late afternoon/evening for our offshore marine
legs and cautionary statements near shore.
Sat...Post frontal conditions with WNW/NW winds falling to 10-15 kts
areawide as the pgrad decreases, but seas will be slower to subside.
SCA's remain in effect on Sat (until 12Z/4PM) for offshore legs
north of Sebastian Inlet as seas build 5-7 FT here. Seas generally 3-
5 ft from 0-20nm away from the coast. Choppy seas will continue for
all the waters on Sat.
Sat Night...Northerly winds around 15 knots will keep seas elevated
around 6 ft offshore and building in the gulf stream.
Sunday...NNE winds around 15 knots in the morning will increase to
around 20 knots in the afternoon building seas further with advisory
conditions developing from the afternoon into the evening across the
waters.
Previous...Next Week...After a relatively brief respite in winds
around Tue a passing front will bring a resurgence of NW to N winds
and building seas through midweek. Headlines can be anticipated for
the waters through at least Thu.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 51 58 37 58 / 20 0 0 10
MCO 53 61 37 61 / 20 0 0 0
MLB 56 64 40 62 / 30 0 0 10
VRB 57 66 43 64 / 30 0 0 10
LEE 50 58 35 60 / 20 0 0 0
SFB 52 60 37 60 / 20 0 0 0
ORL 53 60 38 62 / 20 0 0 0
FPR 57 67 43 64 / 30 0 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 AM EST Saturday for Sebastian Inlet
to Jupiter Inlet 20-60 nm.
Small Craft Advisory until 4 PM EST Saturday for Flagler Beach
to Volusia-Brevard County Line 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Sedlock
LONG TERM/RADAR/IMPACT WEATHER....VolkmerHazardous weather outlook, Jan 12, 9:45 AM EST, 5 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 945 AM EST Fri Jan 12 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-130000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 945 AM EST Fri Jan 12 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A cold front will move across the eastern Gulf of Mexico this afternoon and cross east central Florida tonight. Ahead of the front a moist and unstable airmass will support scattered to numerous showers and isolated thunderstorms developing this afternoon and moving northeast at 40 to 50 mph. Strengthening mid level wind fields into late afternoon may allow a few storms to become strong with gusty winds up to 50 mph as they approach the east coast and move toward the Atlantic waters. The main thunderstorm hazards from mid to late afternoon are expected to be strong wind gusts and cloud to ground lightning strikes. Seek shelter indoors if thunder is heard. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous showers and isolated lightning storms will be capable of producing wind gusts greater than 35 knots across the inland lakes, intracoastal and Atlantic waters. Small boaters should be on the look out for storms approaching quickly from the southwest with storm motion toward the northeast at 45 mph. .RIP CURRENT IMPACT... Long period east swells will contribute to a moderate risk for rip currents at east central Florida beaches today. If you enter the chilly surf, swim near a life guard and never swim alone. .WIND AND SEA IMPACT... Moderate to large east swells will combine with south winds to 15 knots and produce combined seas up to 7 feet offshore Volusia and Brevard counties. Closer to the coast, seas of 4 to 6 feet will produce hazardous conditions for small craft near inlets, especially during the outgoing tide this evening. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Poor boating conditions will continue over the offshore waters into early next week as winds shift to the northwest on Saturday, then to the north on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today. Volkmer
In the hours before
Special weather statement, Jan 12, 2:12 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Melbourne FL
212 PM EST FRI JAN 12 2018
FLZ041-044-121930-
Northern Lake County FL-Inland Volusia County FL-
212 PM EST FRI JAN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 230 PM EST...
At 211 PM EST, Doppler radar was tracking a strong thunderstorm near
Pierson, moving northeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pierson, Barberville, Lake George, Eldridge and Astor Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead
to ponding of water on roadways.
&&
LAT...LON 2926 8142 2926 8135 2904 8151 2916 8164
2928 8164 2930 8165 2930 8166 2932 8168
2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 1911Z 216DEG 40KT 2924 8150
15Special weather statement, Jan 12, 3:11 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
311 PM EST FRI JAN 12 2018
FLZ059-064-122100-
St. Lucie FL-Martin FL-
311 PM EST FRI JAN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE AND MARTIN COUNTIES
UNTIL 400 PM EST...
At 310 PM EST, Doppler radar was tracking a strong thunderstorm near
J And S Fish Camp, moving northeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead
to ponding of water on roadways.
&&
LAT...LON 2697 8008 2697 8014 2696 8015 2696 8061
2711 8066 2712 8068 2723 8068 2747 8054
2756 8033 2756 8032 2757 8033 2759 8029
2707 8008
TIME...MOT...LOC 2010Z 217DEG 44KT 2706 8057
VolkmerThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 4:42 AM EST | Small Craft Advisory | MLB | 23 hr | |
| Jan 12, 2:12 PM EST | Special Weather Statement | MLB | Flagler | 18 min |
| Jan 12, 3:18 PM EST | Special Marine Warning | MLB | 57 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.